MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 8; DXE

PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 8; DXE
Catalog Number SEP8
Medical Device Problem Codes Break (1069); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using an indigo system separator 8 (sep8).During the procedure, after making several passes with an indigo system aspiration catheter 8 (cat8), the physician inserted the sep8 using the introducer sheath.Resistance was experienced when the physician attempted to advance the sep8 through the hub of the cat8, therefore, the physician decided to remove the sep8.It was then noticed that the tip of the sep8 was missing.The physician performed an angiography to search for the tip; however the physician could not find it within the patient and, therefore, assumed the tip had been aspirated and was inside the canister.The procedure was then completed using the cat8.There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM SEPARATOR 8
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6593896
Report Number3005168196-2017-00798
Device Sequence Number739796
Product Code DXE
UDI-Device Identifier00814548016153
UDI-Public00814548016153
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K161523
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/26/2019
Device Catalogue NumberSEP8
Device Lot NumberF69087
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2017
Initial Report FDA Received Date05/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR